Vigabatrin is an anti-convulsant drug that is usually prescribed to adults who have not been able to control their seizures via other medications. This medication decreases the amount of electrical activity in the brain. A powdered version is available for infants who suffer from seizures.
This medication can cause permanent vision damage. The longer you take the medication, the greater your risk, though vision loss can occur at any time while on this medication. Contact your doctor immediately if you have any symptoms of vision loss, such as:
- Feeling like your vision is worse than it used to be
- Not seeing objects or people until they are right in front of you
- Pain in the eyes
- Tripping or bumping into things that you were not aware were there
- Blurry vision
Infants can’t tell you that they are experiencing vision loss, so if your child is on this medication you should observe him or her carefully for signs of vision problems and have the baby’s vision evaluated regularly by your pediatrician.